This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
A case cited in The Journal, Aug. 11, 1906, prompts me to add to the literature the following case:
—C. H. J., aged 25, married, a large strong woman.
—I found patient in a convulsion that had every appearance of epilepsy and a history of having had three such attacks within a short time. The symptoms were almost identical with those described by Dr. Whitehill in the article referred to above. Respirations were rapid, pulse 124 and forcible; pupils dilated and without reaction, mouth bleeding, patient absolutely unconscious. There was a faint odor from the breath that reminded one of some pungent oil.
—Acting on general principles, I gave 1/10 gr. of apomorphia. In spite of her benumbed condition, this produced copious vomiting, which was aided by filling her stomach, by a tube, with large quantities of warm salt water. One slight convulsion appeared after the administration
EDWARDS EG. POISONING FROM OIL OF TANSY.. JAMA. 1906;XLVII(12):937. doi:10.1001/jama.1906.25210120033002a
* * SCHEDULED MAINTENANCE * *
The JAMA Network Sites will be conducting routine maintenance from 10/20/2017 through 10/21/2017. During this window access to content and authentication may be intermittently available. The JAMA Store will be completely unavailable during the maintenance window.